What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 4, 2:16 PM EST, 14 minutes earlier.
Area forecast discussion, Jul 4, 2:16 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
316 PM EDT Tue Jul 4 2017
.SHORT TERM /Today through Thursday/...
Happy 4th of July!
A series of impulses moving across northern GA will advect east
through the afternoon. This is helping to generate numerous
thunderstorms across north AL and GA this afternoon. This activity
will continue through the next several hours. Taking a look at the
mesoscale analysis, we have ample CAPE, however we lack shear with a
cap noted at 500mb. We do not anticipate these storms to become
severe, but some may become strong. The main threats with these
storms will be gusty winds and heavy rainfall. Small hail is also
possible. As these storms continue to march east, they should
dissipate by sunset with loss of heating. Clearing should start to
take shape through the overnight. For those wanting to observe
fireworks later this evening, it seems that the weather will support
the man-made type rather than those made by mother nature.
Expect clear and calm conditions overnight. Patchy fog may develop
tomorrow morning, especially across north GA where we observe more
precipitation.
Anticipate thunderstorm development again tomorrow across north GA,
although the coverage should be less than what we are observing
today. The forcing aloft seems to be further north. So we will be
relying more on surface based instability. However, if we see these
impulses further south, than expect this to correlate with increased
precipitation coverage. Any thunderstorms that do develop may
become strong with isolated severe due to ample MUCAPE and marginal
shear.
West winds will continue through the period with temperatures near
normal. High temps in the mid/upper 80s across north GA and low/mid
90s across central GA. Lows in the upper 60s to low 70s area wide;
cooler in the high elevations.
26
.LONG TERM /Thursday Night through Monday/...
Unsettled weather will persist for the end of the week into the
first part of next week.
Two boundaries are expected to impact the CWFA for Thursday into the
weekend. Both boundaries look to be weak, but will serve as a
focusing mechanism for convection. The first front looks to move
slowly south across the CWFA Thursday into Friday, settling across
south central GA. The second boundary begins to impact the CWFA on
Saturday, and become stationary through the early part of next week.
Even though both fronts should be weak, surface instability will
still be present. Little perturbations aloft could interact with the
boundaries, serving to steepen lapse rates. The combination of
surface instability and steep lapse rates could enhance convection -
increasing the potential for strong to severe storms. These
disturbances aloft are very difficult to time - so have kept the
pops broadbrushed. However, the highest values should be centered
around the fronts.
NListemaa
&&
.AVIATION... 18Z Update... VFR conditions expected through much
of the TAF period. However, with scattered convection possible
this afternoon, mainly at the northern TAF sites, anticipate
reduced vsbys/cigs to occur is accordance with any precipitation
activity. Any showers or thunderstorms should dwindle by sunset
with clouds clearing out through the evening hours. Expect clear
and calm conditions overnight. Some fog may develop across north
GA, but it depends on the location of any precipitation we get
this afternoon. Expect some CU development by mid-morning
Wednesday. Coverage of thunderstorms Wednesday afternoon looks
limited at this point. West winds will continue through the TAF
period, 8-12kts during the afternoons.
//ATL Confidence...18Z Update...
Medium with convection timing and coverage.
High with all other elements.
26
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 90 70 92 72 / 40 20 20 10
Atlanta 89 72 90 73 / 40 10 20 10
Blairsville 81 65 84 66 / 50 30 30 20
Cartersville 88 70 90 71 / 60 20 30 20
Columbus 94 72 94 74 / 10 5 5 5
Gainesville 86 70 89 71 / 60 20 30 10
Macon 94 71 94 73 / 20 5 5 5
Rome 88 70 90 72 / 60 20 30 20
Peachtree City 90 70 91 71 / 30 5 10 5
Vidalia 95 74 96 75 / 10 0 5 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...26
LONG TERM....NListemaa
AVIATION...26
Hazardous weather outlook, Jul 4, 1:50 PM EST, 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
250 PM EDT Tue Jul 4 2017
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
250 PM EDT Tue Jul 4 2017
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered to numerous showers and thunderstorms will be possible
across much of north Georgia through the evening hours. The best
chances for thunderstorms will be north of the Interstate 20
corridor. For areas along and just south of the Interstate 20
corridor, only isolated showers and thunderstorms are expected.
Frequent lightning...gusty winds...and locally heavy rainfall will
be the primary hazards.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
There is a chance of showers and thunderstorms each day, mainly
during the afternoon and evening hours. A few storms could be
strong to possibly severe with gusty winds as well as locally
heavy rain. The best chances of isolated strong to severe storms
will come on Thursday and Friday as a weak front moves across the
region.
Due to the heavy rain, brief localized flooding of poor drainage
areas is possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 4, 12:13 PM EST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT TUE JUL 4 2017
GAZ002-004-011-012-019-020-041745-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Bartow GA-Floyd GA-
113 PM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHERN WHITFIELD...
SOUTHEASTERN WALKER...GORDON...NORTHWESTERN BARTOW AND FLOYD COUNTIES
UNTIL 145 PM EDT...
At 112 PM EDT...a line of strong thunderstorms extended from
Subligna to lyerly, moving east at 25 mph.
HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Calhoun, Summerville, Adairsville, Trion, Resaca, Plainville,
Shannon, Lyerly, Menlo, Pinson, Subligna, Redbud, Lake Marvin, Coosa,
Cloudland, James H. Floyd State Park, Holland, Sonoraville and
Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3452 8550 3465 8524 3467 8505 3462 8491
3461 8478 3445 8482 3416 8519 3416 8544
3450 8551
TIME...MOT...LOC 1712Z 267DEG 23KT 3458 8519 3444 8523 3424 8552 3419
8572
WIND...40MPHSpecial weather statement, Jul 4, 12:39 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT TUE JUL 4 2017
GAZ004-005-012-019-020-041830-
Whitfield GA-Gordon GA-Bartow GA-Murray GA-Floyd GA-
139 PM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITFIELD...
GORDON...NORTHERN BARTOW...SOUTHWESTERN MURRAY AND FLOYD COUNTIES
UNTIL 230 PM EDT...
At 138 PM EDT...a line of strong thunderstorms extended from near
Tilton to near Calhoun and Coosa, moving east at 30 mph.
HAZARD...40 to 50 mph wind, frequent cloud-to-ground lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Calhoun, Adairsville, Kingston, Resaca, Plainville, Shannon,
Cassville, Fairmount, Ranger, Pinson, Redbud, Folsom, Coosa, Oakman,
Funkhouser, Carters, Sonoraville, Lindale and Oostanaula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3448 8509 3466 8505 3473 8482 3461 8465
3439 8466 3420 8489 3413 8511 3416 8544
3425 8546
TIME...MOT...LOC 1738Z 274DEG 25KT 3464 8502 3454 8496 3441 8503 3425
8533 3416 8554 3417 8571
WIND...50MPHSpecial weather statement, Jul 4, 1:13 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT TUE JUL 4 2017
GAZ005-007-012>014-019>021-030>032-041900-
Gilmer GA-Polk GA-Dawson GA-Cobb GA-Cherokee GA-Gordon GA-Bartow GA-
Pickens GA-Paulding GA-Murray GA-Floyd GA-
213 PM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...POLK...WESTERN DAWSON...
NORTHWESTERN COBB...CHEROKEE...EASTERN GORDON...BARTOW...PICKENS...
NORTHERN PAULDING...SOUTHEASTERN MURRAY AND SOUTHEASTERN FLOYD
COUNTIES UNTIL 300 PM EDT...
At 211 PM EDT...a line of strong thunderstorms extended from Carters
to Fairmount, Kingston, Taylorsville and Cedartown, moving east at
35 mph.
HAZARD...40 to 50 mph wind, pea sized hail, frequent cloud-to-
ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Marietta, Canton, Cartersville, Calhoun, Dallas, Cedartown, Jasper,
Ellijay, Kennesaw, Woodstock, Acworth, Holly Springs, Adairsville,
Rockmart, Euharlee, Hiram, Emerson, Ball Ground, Nelson and Aragon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3407 8541 3425 8503 3472 8476 3474 8426
3467 8425 3464 8420 3461 8419 3439 8423
3412 8439 3411 8442 3407 8442 3390 8462
3391 8539
TIME...MOT...LOC 1811Z 273DEG 28KT 3467 8463 3442 8470 3404 8503 3400
8539
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 4, 1:51 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT TUE JUL 4 2017
GAZ013>015-020>023-030>034-041930-
Hall GA-Polk GA-Dawson GA-North Fulton GA-Cobb GA-Cherokee GA-
Bartow GA-Forsyth GA-Gwinnett GA-Pickens GA-Paulding GA-Lumpkin GA-
251 PM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HALL...SOUTHEASTERN
POLK...DAWSON...NORTH FULTON...COBB...CHEROKEE...SOUTHEASTERN
BARTOW...FORSYTH...NORTHWESTERN GWINNETT...EASTERN PICKENS...NORTHERN
PAULDING AND SOUTHERN LUMPKIN COUNTIES UNTIL 330 PM EDT...
At 250 PM EDT...a line of strong thunderstorms extended from near
Jasper to Holly Springs and Rockmart, moving east at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail, frequent lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Marietta, Gainesville, Canton, Dallas, Cumming, Dahlonega, Jasper,
Dawsonville, Sandy Springs, Roswell, Johns Creek, Alpharetta, Smyrna,
Dunwoody, Milton, Kennesaw, Duluth, Woodstock, Acworth and Sugar
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3393 8512 3416 8467 3429 8453 3443 8444
3455 8440 3450 8381 3433 8379 3402 8413
3396 8430 3397 8434 3394 8435 3388 8452
TIME...MOT...LOC 1850Z 274DEG 31KT 3446 8426 3438 8425 3424 8441 3407
8460 3400 8480 3396 8493
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 4, 2:21 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT TUE JUL 4 2017
GAZ022-023-025-030>035-041-045-042000-
Hall GA-Jackson GA-Polk GA-North Fulton GA-Barrow GA-Cobb GA-
Haralson GA-DeKalb GA-Forsyth GA-Gwinnett GA-Paulding GA-
321 PM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...WESTERN
JACKSON...SOUTHEASTERN POLK...NORTH FULTON...WESTERN BARROW...COBB...
NORTHEASTERN HARALSON...NORTHWESTERN DEKALB...SOUTHERN FORSYTH...
GWINNETT AND PAULDING COUNTIES UNTIL 400 PM EDT...
At 320 PM EDT...a line of strong thunderstorms extending from near
Cumming to Johns Creek, Dunwoody, Marietta and Cedartown, moving
east at 30 mph.
HAZARD...40 to 45 mph wind, pea sized hail, frequent lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Lawrenceville, Dallas, Cumming, Sandy Springs,
Roswell, Johns Creek, Alpharetta, Smyrna, Dunwoody, Kennesaw, Duluth,
Acworth, Sugar Hill, Snellville, Suwanee, Powder Springs, Buford and
Lilburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3403 8518 3403 8458 3410 8431 3419 8428
3420 8426 3419 8374 3397 8376 3383 8394
3380 8429 3380 8489 3392 8527
TIME...MOT...LOC 1920Z 281DEG 26KT 3415 8415 3406 8416 3394 8432 3389
8481 3390 8508
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 4, 2:30 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT TUE JUL 4 2017
GAZ014>016-022>025-042015-
Banks GA-Hall GA-Jackson GA-Dawson GA-Forsyth GA-White GA-Lumpkin GA-
330 PM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANKS...HALL...
NORTHWESTERN JACKSON...SOUTHEASTERN DAWSON...NORTHEASTERN FORSYTH...
WHITE AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 415 PM EDT...
At 328 PM EDT...a line of strong thunderstorms extending from near
Dahlonega to Chestatee, moving east at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Gainesville, Dahlonega, Cleveland, Flowery Branch, Oakwood, Lula,
Clermont, Helen, Gillsville, Talmo, Candler, Mossy Creek, Aqualand
Park, Chestatee, Murrayville, Oscarville, Garland, Leaf, War Hill
Park and Sautee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3469 8364 3465 8366 3462 8364 3458 8364
3455 8362 3453 8363 3451 8367 3443 8361
3445 8359 3442 8358 3419 8369 3419 8405
3457 8400 3474 8363
TIME...MOT...LOC 1928Z 259DEG 20KT 3449 8395 3428 8398
HAIL...0.25IN
WIND...40MPH